Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What does 'Coarsening of interstitial markings lung bases without confluent consolidation'mean?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
hello i have an xray result and would like some clarification if possible it states on there Coarsening of interstitial markings lung bases without confluent consolidation or pleural effusion. What does this mean
Posted Thu, 6 Mar 2014 in Lung and Chest disorders
Answered by Dr. Sudhir 17 minutes later
Brief Answer: Means inflammation or interstitial thickening. Detailed Answer: Hello, This is nonspecific finding; so doesn't indicate one particularly cause or diagnosis. It is generally seen with lung inflammation without pneumonia. Other important cause is previous infections or inflammation which lead to thickening of fine lung septae. As such this doesn't need any special treatment. You can be treated with symptom control medicines if you are symptomatic; else you need not be concerned. I would order for a CT scan to rule out interstitial thickening only if it is progressing or causing significant symptoms. Hope this helps. Please ask if there are doubts. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor